Hail, Vanderburgh
- When
- June 16, 10:43 PM CST
- Where
- Vanderburgh County, 8 mi W of Evansville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.980, -87.697
A social media user posted a photo of the hail.
Clusters of thunderstorms persisted well into the night ahead of a low-amplitude mid-level shortwave trough. These storms moved eastward through a corridor of very moist air, with precipitable water values approaching two inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Clusters of thunderstorms persisted well into the night ahead of a low-amplitude mid-level shortwave trough. These storms moved eastward through a corridor of very moist air, with precipitable water values approaching two inches. The convection was near and south of a surface front that extended from Iowa to southern Ohio. A few storms produced strong gusty winds and isolated large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 16, 1:44 PM CST, 8 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT TUE JUN 16 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 1253 PM CDT TUE JUN 16 2015 DIFFERENTIAL HEATING HAS ALLOWED FOR SOME ISOLATED PM STORM DEVELOPMENT...OTHERWISE SCATTERED SHOWER ACTIVITY CONTINUES. MEANWHILE HIGH PRESSURE TO THE SOUTH/EAST WILL CONTINUE TO RIMFIRE CONVECTIVE ELEMENTS AROUND MAINLY OUR WESTERN RIM THRU THE NEAR TERM FORECAST TIME PERIODS...AND THIS CAN BE SEEN DEPICTED NICELY ON THE REGIONAL MOSAIC. HIGH PW'S MARK FOR LOCALLY HEAVY RAINS AS THE PRIMARY HAZARD...NOT WITHSTANDING ISOLATED WIND GUST (OR HAIL) POTENTIAL IN A PARTICULARLY STRONGER CELL. QPF THRU FRIDAY SHOULD AVERAGE 1-3 INCHES BUT CLOSER TO 4-5 INCH LOCAL AMOUNTS POSSIBLE FURTHER WEST CLOSER TO THE TRACK OF BILL. THIS IS ALL HIGHLIGHTED IN THE JUST UPDATED ESF. TEMPS WILL CONTIUE TO BE SUMMER LIKE WITH HIGHS U80S/NR 90 XCP WHERE CLOUDS/CONVECTION CAP...AND MUGGY LOWS NR TDS AROUND 70/L70S. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 244 PM CDT TUE JUN 16 2015 AVERAGE TO ABOVE AVERAGE CONFIDENCE IN THE GENERAL TREND OF THE MAIN PRECIPITATION AXIS FOR THE REMNANTS OF BILL ARCING ACROSS THE MIDDLE MISSISSIPPI AND LOWER OHIO VALLEY FRIDAY AND SATURDAY. IN DISCUSSION WITH PREVIOUS FORECAST SHIFTS AND DECENT MODEL INITIALIZATION THIS MORNING, THE 06Z/12Z GFS AND NAM-WRF APPEAR TO HAVE A BETTER HANDLE ON THE EXTRATROPICAL SYSTEM TRANSLATION OF BILL. LATEST STORM TOTAL QPF FOR THE ENTIRE EVENT FROM NOW THROUGH SATURDAY SUGGEST AN INCH OR LESS FROM GREENVILLE TO BENTON AND MURRAY KENTUCKY...TWO INCHES FROM OWENSBORO AND PADUCAH KENTUCKY TO NEW MADRID MO...THREE INCHES FROM FAIRFIELD ILLINOIS TO PERRYVILLE MO...WITH NEAR FOUR INCHES POSSIBLE NORTH OF A LINE FROM MOUNT VERNON TO PINCKNEYVILLE ILLINOIS. THE ANTECEDENT RAINFALL FROM NOW THROUGH THURSDAY WILL DETERMINE THE EFFECTIVE SATURATED GROUND STATE FOR FLASH FLOOD/FLOOD POTENTIAL. GIVEN THE POTENTIAL VARIABILITY AND MESOSCALE INFLUENCES ALONG THE IMPRESSED DIFFERENTIAL THETA-E BOUNDARY...THE MAIN AXIS OF HEAVY RAIN COULD VARY BY 25-50 MILES DURING THE NEXT 24-48 HOURS. THE SHORT TERM FORECASTER CONTINUED THE HYDROLOGICAL OUTLOOK REFERENCING TROPICAL STORM BILL'S INTERACTION AND INFLUENCE ON RAINFALL AMOUNTS DURING THE LATER PART OF THE WEEK. AS THE CONE OF UNCERTAINTY DIMINISHES WITH TIME...A FLASH FLOOD/FLOOD WATCH WILL LIKELY BE NEEDED FOR PART OF THE WFO PAH FORECAST AREA. OUTSIDE OF THE RAINFALL, DIURNAL RANGES WILL BE CLOSER TO NORMAL WITH TEMPERATURES AT 0R SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. INSTABILITY FOR AND SEVERE POTENTIAL (OTHER THAN FLOOD POTENTIAL) ASSOCIATED WITH CONVECTIVE CLUSTERS MAY BE MINIMIZED BY FRIDAY. HOWEVER, THE GFS SUGGESTS AN INCREASE A SIGNIFICANT INCREASE OF DOWNDRAFT CAPE (ABOVE 1000 J/KG2) ON SATURDAY. THIS WILL NEED TO BE MONITORED FOR SOME WIND POTENTIAL ON SATURDAY. OTHERWISE, A BRIEF BREAK IN THE RAIN CAN BE EXPECTED FOLLOWING THE PASSAGE OF BILL...WITH ANOTHER MCS SYSTEM EXPECTED TO MOVE INTO THE AREA LATE SUNDAY INTO MONDAY. && .AVIATION... ISSUED AT 1253 PM CDT TUE JUN 16 2015 MVFR SCT-BKN CIGS POSSIBLE WHERE CONVECTION OR LIGHT SHOWERS OCCUR...OTHERWISE ANTICIPATE LOW VFR SCATTERED CLOUDS WITH MID DECK CIGS ABOVE THRU THE OVERNIGHT HOURS. VICINITY MENTION SHOWERS OR STORMS MAINLY DIURNALLY SPEAKING BUT LOW PROP POPS WEST (KCGI/KPAH) POSSIBLE AS EARLY AS LATE TONIGHT...EXPANDING ACROSS ALL TERMINALS BY TMRW MORNING. VICINITY MENTION AGAIN FOR ALL SITES WITH DIURNAL HEATING TMRW. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && LONG TERM...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 303 AM CDT TUE JUN 16 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-170815- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 303 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED TODAY THROUGH TONIGHT. BEST COVERAGE AND HIGHER INTENSITY ACTIVITY WILL BE NORTH AND WEST OF THE OHIO RIVER. LOCALLY HEAVY RAIN...LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE REGION WILL HAVE A DAILY CHANCE OF THUNDERSTORMS. LOCALLY HEAVY RAIN...LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. THERE IS A POSSIBILITY FOR FLOODING OR FLASH FLOODING MID TO LATE WEEK. PLEASE REFER TO THE HYDROLOGIC OUTLOOK FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
848 PM CDT TUE JUN 16 2015
KYZ017-170230-
CHRISTIAN KY-
848 PM CDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
SOUTHEASTERN CALDWELL AND NORTHEASTERN TRIGG COUNTIES UNTIL 930 PM
CDT...
AT 848 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COBB...OR 12 MILES NORTHWEST OF HOPKINSVILLE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROFTON AND HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3693 8743 3693 8766 3696 8766 3698 8768
3703 8771 3713 8742
TIME...MOT...LOC 0148Z 257DEG 17KT 3699 8765
RSTThe Evansville,IN radar (KVWX), 31 km away, was scanning. The volume nearest the first event began at 04:41 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A social media user posted a photo of the hail.
Construction signs were blown down at the intersection of U.S. Highway 41 and Indiana Highway 68.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578466, 578468, 578467.